It it ever going to end !

I was diagnosed with hypo 6 months ago with extreme tiredness , panic attacks , weight gain etc and was put on levo thyroxine ( eutirox), I am presently taking 100 g a day plus vitamin d3 and b 12 . All my original symptoms are now better which is great but I have terrible muscle pain ( like I've done a hard workout the day before ) plus constant headaches , this is everyday somethimes the pain keeps me awake a night and even bending down to put my shoes on hurts !! I been to the doctor today ( new one ) who was lovely , she said the muscle main and headaches were a side effect ( after checking in her book and calling another doctor in ) she said she was going to run more blood tests including vitamins etc and said change to a different tablet and maybe less dose ( I live in Spain ). Has anyone else experience this ? Any help would be much appreciated

Many thanks Lisa

6 Replies

oldestnewest
  • For many years I suffered severe headaches worse when I bent down. My headache tended to be one sided. Turned out I had sinus problems even though no infection. If nose feels blocked could be a problem there. I had a small op. to re-aligne nasal septum, worked fine. Good luck.

  • I already answered but it seems to have got lost.

    I had widespread joint and muscle pain and could only shuffle around.from about the 4th month. Couldn't lift arms or bend knees- couldn't get in or out of a bath, had carpal tunnel syndrome. It was a difficult time. When I changed to another levo it disappeared but ithe heart problem continued and I still felt continuously unwell. till I stopped it altogether.I have tried several types of thyroid medication and am now on a dessicated thyroid hormone which suits me very well and I feel good.

    Your doctor sounds good in that she said your pain was due to side effects. Many doctors would say it was due to some other cause.

    Some people are poor converters of synthetic T4 also but many do o.k. It is trial and error I am afraid.

    If you post your blood test results complete with ranges others will comment upon them.

    I hope you feel better soon.

  • Thanks shaws , yes she was very understanding , here in Spain they don't use t3 or dedicated thyroid . I'm so glad to hear your better and I will post my next results on when I have then luckily they give you a printout very time

    Many thanks again lisa

  • Hi Shaws

    Did you report the post going missing? This is the 3rd time I've seen someone say it this week...! :-(

    Thanks

    Louise

    xx

  • No, I didn't think of it but when I pressed submit it said 'OOps sorry couldn't find page. If I remember it said 404.

  • I had such severe headaches when I started on levo that I've had every pain medication bar the very strong ones to try and sort it eventually a mixture of paracetamol, ibuprofen, tramadol and amyltriptiline (antidepressant that is now widely used as a muscle relaxant and for nerve pain) did the trick this was after being hospitalised and a CT scan. I was diagnosed at the time with fibriomialgia type headaches.

    They will go away I personally think it was my body adapting to the higher levels of thyroid hormones. I no longer suffer from these, i don't take any amytriptiline and only get the odd 'normal' headache.

    Trying a different tablet is always worth it but I'm not sure a lowering of your dose would help an increase might be better (could try either way I suppose)

    Good luck, it will get better.